MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography(erco) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, after advancing to the biopsy channel, the stent fully deployed prematurely inside the scope.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography(ercp) procedure performed on (b)(4) 2020.According to the complainant, during the procedure, after advancing to the biopsy channel, the stent fully deployed prematurely inside the scope.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h6: problem code 1484 captures the reportable event of stent prematurely deployed.Block h10: a wallflex biliary rx stent delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer blue sheath was kinked approximately at 45 cm from the tip of the delivery system.No other issues were noted to the device.The reported event of premature deployment was not confirmed because this event occurred during procedure and it is not possible to replicate these events in the laboratory.Taking all available information into consideration, the investigation concluded that the reported event and the observed failure may likely be due to some factors encountered during the procedure such as how the device was handled or manipulated, the techniques used by the user, the interaction of the device with the scope, the anatomy of the patient and the amount of force applied during the attempted deployment, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10043059
Report Number3005099803-2020-01820
Device Sequence Number3081848
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0024367215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight55